Help Privacy Policy Disclaimer
  Advanced SearchBrowse




Journal Article

Weakly differentiable functions on varifolds


Menne,  Ulrich
Geometric Measure Theory, AEI-Golm, MPI for Gravitational Physics, Max Planck Society;

External Resource
No external resources are shared
Fulltext (restricted access)
There are currently no full texts shared for your IP range.
Fulltext (public)

(Preprint), 923KB

Supplementary Material (public)
There is no public supplementary material available

Menne, U. (2016). Weakly differentiable functions on varifolds. Indiana University Mathematics Journal, 65(3), 977-1088. doi:10.1512/iumj.2016.65.5829.

Cite as: https://hdl.handle.net/11858/00-001M-0000-0024-4269-7
The present paper is intended to provide the basis for the study of weakly differentiable functions on rectifiable varifolds with locally bounded first variation. The concept proposed here is defined by means of integration by parts identities for certain compositions with smooth functions. In this class the idea of zero boundary values is realised using the relative perimeter of superlevel sets. Results include a variety of Sobolev Poincar\'e type embeddings, embeddings into spaces of continuous and sometimes H\"older continuous functions, pointwise differentiability results both of approximate and integral type as well as coarea formulae. As prerequisite for this study decomposition properties of such varifolds and a relative isoperimetric inequality are established. Both involve a concept of distributional boundary of a set introduced for this purpose. As applications the finiteness of the geodesic distance associated to varifolds with suitable summability of the mean curvature and a characterisation of curvature varifolds are obtained.